Weight Loss
Moderators: coach_k, spoiled_candy, Mollybygolly, devilish_patsy, nycgirl


amoxicillin antibiotics and gaining weight [water weight ?]


Quote  |  Reply

as some of u know ive lost 148lbs and been on a very good run last 3 months but last week doc gave me some amoxicillin for my chest infection since that day ive gained 4 lbs i know thats not possible and started by going up 1lbs every morning that doesn't happen normally unless i know i ate something salty but ive Eaton very clean 

 

so this confuses me

4 Replies (last)

I wouldn't worry about it.  If you're sick your body isn't going to behave normally.  Your body could be retaining fluids due to the infections/inflammation, or it could be the antibiotics which can sometimes cause digestive issues (constipation?).

I would guess that you are on a 10-14 day regimen of the meds.  So just let your body heal and get back on the horse when you are well. 

#2  
Quote  |  Reply

I second karozel. Your body will probably be retaining water due to the infection. In addition, antibiotics often have side-effects on your digestive system. Do not be surprised if you are feeling bloated. Some of the extra weight will be due to that.

Thanks ,

So its definitely not going to stop me from losing weight while on these just be masking my loss ? when ive had my course i should get all the water of in a few days?

yeah ive notice i do feel bloated more than normal even in mornings while ive been in my fasting state for 18 hrs i still feel a bit bloated

Well, it's hard to say.  It may be slowing your weight loss, or you may even put on a pound or two during this period of healing.  But, once you're done taking the meds your weight loss should go back to normal.

Many would say that you should not be strictly dieting while trying to recover.  Give yourself a break for a week or so, and let your body heal.  It needs fuel, and time to do that, so just be patient. 

It certainly won't reverse all of the hard work you have done.  It just may delay things a bit.  But if you push to hard it will just take longer to recover from your illness. 

Edit: typo.

4 Replies
Advertisement
Advertisement
Allergy Remedies
Is It Possible to Go Natural?
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.